MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 1012534-100
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat an occluded lesion in the superficial femoral artery (sfa) with moderate tortuosity.The 6.0x100mm absolute pro self-expanding stent system (sess) was being advanced; however, some resistance was felt with the anatomy and the stent started to flower.The sess was removed without issues.A second 6.0x100mm absolute pro sess was advanced to the target lesion and was being deployed, however, the thumbwheel stopped working halfway through the stent deployment.The stent was partially deployed.The thumbwheel was pushed forward with force to attempt to fully deploy the stent but failed.The handle was opened and an attempt to deploy the stent was made but failed again.The stent was attempted to be pulled into the sheath but was unsuccessful and a cutdown had to be performed to remove the partially deployed stent.Nothing was left in the anatomy.There was prolonged hospitalization.There was no adverse patient sequelae and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional absolute pro vascular device referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the moderately tortuous and occluded anatomy resulting in the reported failure to advance.Interaction and or manipulation of the device inadvertently resulted in the reported premature activation.There is no indication of a product quality issue with respect to manufacture, design or labeling.D9, h3: device returning updated from yes to no.E1: initial reporter updated.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17980968
Report Number2024168-2023-11654
Device Sequence Number3470532
Product Code NIP
UDI-Device Identifier08717648176012
UDI-Public08717648176012
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number1012534-100
Device Lot Number3061561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 GUIDE WIRE.
Patient SexUnknown